MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported on (b)(6) 2022 by a sales representative via sems that an ar-8500rfoe burr broke off the shaft.This was discovered during a case and broke inside the joint space.
 
Additional Manufacturer Narrative
Complaint is confirmed.One unpackaged ar-8500rfoe retractable flushcut burr, oval, 8 flute, 5.0 mm x 13 cm serial/batch number 14932785 was received for investigation.No functional test was performed because the device was disassembled/broken before it arrived for investigation.Visual evaluation found that the inner tube broke off at the tip.No fragments were returned for analysis.The cause remains undetermined.

Brand Name
BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15310783
Report Number1220246-2022-05422
Device Sequence Number16822029
Product Code GFF
UDI-Device Identifier00888867259782
UDI-Public00888867259782
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C
Device Catalogue NumberAR-8500RFOE
Device Lot Number14932785
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer08/11/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown